Alert archive / Texas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 207, NWS Midland/Odessa, TX

June 17, 2010Brewster County, Jeff Davis County, Presidio County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 17, 2010, 6:50 PM CDT for Brewster County, Jeff Davis County, Presidio County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2010, 6:50 PM CDT (23:50 UTC)
Expired
Jun 17, 2010, 7:20 PM CDT
In force
30 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

Counties Brewster County, TX, Jeff Davis County, TX, Presidio County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 5:11 PM CDTSevere Thunderstorm WatchSPC7 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:35 PM CDT, 15 minutes earlier.

Area forecast discussion, Jun 17, 6:35 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
635 PM CDT THU JUN 17 2010

.DISCUSSION...
SEVERE THUNDERSTORM WATCH NUMBER 336 IN EFFECT UNTIL MIDNIGHT CDT.
THE LATEST AVIATION DISCUSSION IS INCLUDED BELOW.

&&

.AVIATION...
THUNDERSTORMS DEVELOPING OVER THE HIGHER TERRAIN OF SOUTHEAST NEW
MEXICO AND WEST TEXAS WILL MOVE NORTHEASTWARD AROUND 10 MPH...BUT
LIKELY DEVELOP FURTHER EAST INTO THE PLAINS THIS EVENING.
THEREFORE...HAVE INCLUDED A TEMPO GROUP FOR THUNDERSTORMS AT ALL
TAF SITES EXCEPT MIDLAND AND FORT STOCKTON THROUGH 17/03Z. GUSTY
WINDS OF 40KT OR GREATER WILL BE THE PRIMARY THREAT WITH THE
THUNDERSTORMS.  IT APPEARS LOW CLOUDS WILL REMAIN EAST OF THE TAF
SITES OVERNIGHT WITH VFR CONDITIONS PREVAILING THROUGH THE NEXT 24
HOURS.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&
Hazardous weather outlook, Jun 17, 1:24 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
124 PM CDT THU JUN 17 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-181830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
124 PM CDT THU JUN 17 2010 /1224 PM MDT THU JUN 17 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE HIGHER
TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS THIS AFTERNOON AND
EVENING. A FEW OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING
WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

44

In the hours before

Special weather statement, Jun 17, 5:16 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
516 PM CDT THU JUN 17 2010

TXZ074-075-172245-
PECOS-DAVIS/APACHE MOUNTAINS AREA-
516 PM CDT THU JUN 17 2010

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHWESTERN BREWSTER...SOUTHEASTERN JEFF DAVIS AND WEST CENTRAL
PECOS COUNTIES UNTIL 545 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 17 MILES SOUTHWEST OF HOVEY AT 516
PM CDT. THE STORM WAS NEARLY STATIONARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS OVER 50 MPH...PENNY SIZE HAIL...HEAVY RAIN AND DEADLY
LIGHTNING ARE POSSIBLE WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&
Special weather statement, Jun 17, 5:47 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
547 PM CDT THU JUN 17 2010

NMZ028-172315-
EDDY COUNTY PLAINS-
447 PM MDT THU JUN 17 2010

...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORMS
AFFECTING EASTERN EDDY COUNTY UNTIL 515 PM MDT...

AT 445 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING INTENSIFYING THUNDERSTORMS ACROSS EASTERN EDDY COUNTY.
THE STRONGEST STORM WAS LOCATED NEAR LOVING...OR ABOUT 8 MILES
SOUTHEAST OF CARLSBAD. ANOTHER STRONG STORM WAS LOCATED ABOUT 8
MILES NORTHEAST OF LAKEWOOD...OR ABOUT 17 MILES SOUTHEAST OF
ARTESIA...MOVING NORTHEAST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG
WIND GUSTS OF 50 TO 55 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN.
IF YOU IN THE PATH OF THIS STORM...SEEK SAFE SHELTER INDOORS.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM MDT THURSDAY
EVENING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED.

&&
Special weather statement, Jun 17, 6:00 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
600 PM CDT THU JUN 17 2010

TXZ074-075-172330-
PECOS-DAVIS/APACHE MOUNTAINS AREA-
600 PM CDT THU JUN 17 2010

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHWESTERN BREWSTER AND WEST CENTRAL PECOS COUNTIES UNTIL 630 PM
CDT...

AN AREA OF STRONG THUNDERSTORMS EXTENDED ALONG US HIGHWAY 67 AND US
HIGHWAY 90 FROM NEAR HOVEY TO ALPINE AT 600 PM CDT. THESE STORMS
WERE MOVING SOUTHEAST AT 5 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS OVER 50 MPH...NICKEL SIZE HAIL...HEAVY RAIN AND DEADLY
LIGHTNING ARE POSSIBLE WITH THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&
Special weather statement, Jun 17, 6:17 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
617 PM CDT THU JUN 17 2010

NMZ028-033-034-180000-
CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-EDDY COUNTY PLAINS-
517 PM MDT THU JUN 17 2010

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EASTERN EDDY AND SOUTHWESTERN LEA COUNTIES UNTIL 600 PM MDT...

AT 514 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGIST WERE
MONITORING STRONG THUNDERSTORMS ACROSS EASTERN EDDY COUNTY. THE
STRONGEST STORM WAS LOCATED ABOUT 13 MILES SOUTHEAST OF
CARLSBAD...OR ABOUT 6 MILES NORTHEAST OF MALAGA. ANOTHER STRONG
STORM WAS LOCATED ABOUT 13 MILES SOUTHWEST OF LOCO HILLS...OR
ABOUT 20 MILES SOUTHEAST OF ARTESIA. THE STORMS ARE MOVING TO THE
EAST AT 10 TO 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY TO NICKEL SIZE
HAIL...STRONG WIND GUSTS OF 50 TO 55 MPH...DEADLY LIGHTNING STRIKES
AND VERY HEAVY RAIN. IF YOU IN THE PATH OF THESE STORMS...SEEK SAFE
SHELTER INDOORS.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM MDT THURSDAY
EVENING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED.

&&
Special weather statement, Jun 17, 6:29 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
629 PM CDT THU JUN 17 2010

TXZ074-080-081-180000-
BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
629 PM CDT THU JUN 17 2010

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN PRESIDIO...NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF
DAVIS COUNTIES UNTIL 700 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED OVER ALPINE AT 628 PM CDT...MOVING
NORTHEAST AT 10 MPH.  ANOTHER STRONG STORM WAS LOCATED 9 MILES
NORTHEAST OF ALPINE...MOVING NORTHEAST AT 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS OVER 50 MPH...PENNY SIZE HAIL...HEAVY RAIN AND DEADLY
LIGHTNING ARE POSSIBLE WITH BOTH STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&
Special weather statement, Jun 17, 6:37 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
637 PM CDT THU JUN 17 2010

NMZ029-180000-
NORTHERN LEA COUNTY-
537 PM MDT THU JUN 17 2010

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN LEA COUNTY UNTIL 600 PM MDT...

A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME NORTHEASTERN LEA
COUNTY AT 537 PM MDT...MOVING NORTHEAST AT 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS OVER 50 MPH...HAIL...HEAVY RAIN AND DEADLY LIGHTNING ARE
POSSIBLE WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
THURSDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 5:47 PM CDTAreal Flood AdvisoryMAFBrewster, Jeff Davis, Pecos3 hr
Jun 17, 6:46 PM CDTAreal Flood AdvisoryMAFBrewster, Jeff Davis, Presidio3 hr
Jun 16, 8:16 PM CDTSevere Thunderstorm WarningMAFEddy59 min
Jun 16, 9:15 PM CDTSevere Thunderstorm WarningMAFEddy21 min
Jun 17, 6:30 PM CDTSevere Thunderstorm WarningMAFEddy60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.